Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 20, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Apr 23, 2021, 1:44 AM EDT. It took effect at Apr 23, 2021, 8:00 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2021, 1:44 AM EDT (05:44 UTC)
- In effect from
- Apr 23, 2021, 8:00 PM EDT
- Expired
- Apr 25, 2021, 2:00 AM EDT
- In force
- 30 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
481 WHUS72 KTAE 230544 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 144 AM EDT Fri Apr 23 2021 GMZ730-750-752-755-765-770-772-775-250600- /O.NEW.KTAE.SC.Y.0020.210424T0000Z-210425T0600Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 144 AM EDT Fri Apr 23 2021 /1244 AM CDT Fri Apr 23 2021/ ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO 2 AM EDT /1 AM CDT/ SUNDAY... * WHAT...South winds 20 kt with gusts up to 30 kt expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 8 PM EDT /7 PM CDT/ this evening to 2 AM EDT /1 AM CDT/ Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Strong to severe thunderstorms with brief wind gusts in excess of 34 knots and higher seas are possible Saturday into Saturday Night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
353 WHUS72 KTAE 231432 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1032 AM EDT Fri Apr 23 2021 GMZ730-750-752-755-765-770-772-775-232100- /O.CON.KTAE.SC.Y.0020.210424T0000Z-210425T0600Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1032 AM EDT Fri Apr 23 2021 /932 AM CDT Fri Apr 23 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO 2 AM EDT /1 AM CDT/ SUNDAY... * WHAT...South winds 20 kt with gusts up to 30 kt expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 8 PM EDT /7 PM CDT/ this evening to 2 AM EDT /1 AM CDT/ Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Strong to severe thunderstorms with brief wind gusts in excess of 34 knots and higher seas are possible Saturday into Saturday Night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
221 WHUS72 KTAE 231857 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 257 PM EDT Fri Apr 23 2021 GMZ730-750-752-755-765-770-772-775-240600- /O.CON.KTAE.SC.Y.0020.210424T0000Z-210425T0600Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 257 PM EDT Fri Apr 23 2021 /157 PM CDT Fri Apr 23 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO 2 AM EDT /1 AM CDT/ SUNDAY... * WHAT...South winds 20 kt with gusts up to 30 kt expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 8 PM EDT /7 PM CDT/ this evening to 2 AM EDT /1 AM CDT/ Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
988 WHUS72 KTAE 240600 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 200 AM EDT Sat Apr 24 2021 GMZ730-750-752-755-765-770-772-775-250600- /O.CON.KTAE.SC.Y.0020.000000T0000Z-210425T0600Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 200 AM EDT Sat Apr 24 2021 /100 AM CDT Sat Apr 24 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ SUNDAY... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 8 PM EDT /7 PM CDT/ this evening to 2 AM EDT /1 AM CDT/ Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Strong to severe thunderstorms with brief wind gusts in excess of 34 knots and higher seas are possible today and early tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
205 WHUS72 KTAE 241430 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1030 AM EDT Sat Apr 24 2021 GMZ730-750-752-755-765-770-772-775-242030- /O.CON.KTAE.SC.Y.0020.000000T0000Z-210425T0600Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1030 AM EDT Sat Apr 24 2021 /930 AM CDT Sat Apr 24 2021/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ SUNDAY... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...Until 2 AM EDT /1 AM CDT/ Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 1:35 AM EDT, 9 minutes earlier.
Area forecast discussion, Apr 23, 1:35 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
135 AM EDT Fri Apr 23 2021
.AVIATION...
[Through 06z Saturday] VFR conditions are expected to prevail
through the period. Showers and thunderstorms associated with an
approaching area of low pressure are expected to hold off until
beyond this forecast period.
&&
.PREV DISCUSSION [936 PM EDT]...
.NEAR TERM [Through Friday]...
Calm-before-the-storm would characterize the next 24 hours. The
air mass will remain dry and stable through Friday, with this
evening's 00z TAE balloon sounding observing a strong subsidence
inversion based near 3,500 feet agl. Strong surface high pressure
will move east across the southern Appalachians tonight, then
offshore the Carolinas on Friday afternoon. So surface winds will
gradually clock around, becoming more easterly late tonight, then
southeasterly on Friday. Even so, it will take until late Friday
afternoon for enough moisture return to see the re-emergence of
some fair weather cumulus over the FL Panhandle.
The sounding also observed westerly 500 mb winds approaching 50
knots. This will readily deliver the thick high clouds off to our
west across our skies tonight and Friday. Could even get some
alto-cumulus on Friday afternoon, which is a sight that sometimes
precedes severe weather events.
.SHORT TERM [Friday Night Through Saturday Night]...
Upper trough axis over west Texas late Friday afternoon will slide
eastward through the overnight hours. Lead shortwave will eject
from the base of the trough early Saturday morning and help a warm
front lift northward from the central Gulf Coast into central
Alabama. A large area of showers and elevated convection is
expected to develop along and north of the warm front, perhaps
clipping SE Alabama in the pre-dawn hours. Expect surface-based
instability to be limited during this time frame across the TAE
CWA, with only a very limited severe risk.
After sunrise, the setup gets more complicated and is likely
highly dependent on the evolution of the convection associated
with warm front. Guidance is suggesting that this early convection
may evolve into an eastward moving convective line, possibly
laying out an east-west oriented boundary on it's southern flank.
With daytime heating, the airmass across the Florida Panhandle
into SE AL and SW Georgia is expected to become moderately
unstable, with strong deep layer shear in place as 60-70kt mid-
level flow spreads over the region. The approach of the primary
trough axis should help to trigger additional convection ahead of
the associated cold front. With the instability and deep layer
shear in place, severe storms appear quite possible along and
south of whatever mesoscale boundary might be present. While
surface winds are expected to gradually veer with time, 45-50kt
low-level jet will maintain enough low-level shear to support a
few tornadoes, along with damaging straight-line wind and some
hail. The storm mode and evolution remains quite uncertain at
this point, so it is difficult to pinpoint the primary threats and
threat areas this far out.
By Saturday evening, the main forcing for ascent will begin to
pull away from the region and storms should begin to weaken as
they move into the far eastern portions of the forecast area.
.LONG TERM [Sunday Through Thursday]...
Despite the cold frontal passage early Sunday, there won't be much
of a cool-down as an upper ridge rapidly replaces the exiting
trough. In fact, expect to see dry conditions and highs in the mid
80s for Monday through the middle of next week. Another front will
approach the region late in the week, with another chance for some
showers and thunderstorms.
.MARINE...
Have added cautionary headlines to the CWF to account for
breezes freshening into the 15-20 knot range later tonight.
Strong surface high pressure will move east across the southern
Appalachians for the rest of tonight, emerging off the Carolina
coast on Friday afternoon. Clockwise flow around this feature will
bring a turn of winds from northeast to southeast. The usual
afternoon lull is expected over Apalachee Bay on Friday afternoon,
as daytime heating over the FL Peninsula temporarily disrupts the
wind flow.
Winds and seas will increase and build further on Friday night and
Saturday, in response to deepening low pressure that will pass
across the Tennessee and Ohio Valleys on Saturday. A warm front
will also sharpen up on Saturday over the Southeast States. Small
Craft Advisory conditions are likely on Saturday.
.FIRE WEATHER...
A dry air mass will remain in place for Friday, although the min RH
values will improve to the upper 50s along the coast but in the low
30s in Georgia and Alabama. Dispersion indices may drop below 20
along and near the coast of the SE Big Bend Friday afternoon. High
dispersions above 75 likely across the region for Saturday.
Transwinds will be around 10-15 knots for the afternoon and fuel
moisture is still above critical thresholds. Therefore, red flag
conditions are not expected. Humidity values will be increasing for
Saturday as showers and thunderstorms are expected.
.HYDROLOGY...
Rivers continue to fall and this trend will continue through at
least Friday. Rainfall of 1 to 2 inches is likely across much of
the region over the weekend as a frontal system moves through.
While this will likely not be enough to increase any widespread
flooding concerns over the weekend, there is some potential for
some localized training of cells on Saturday, which could lead to
localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 62 77 63 83 / 0 10 90 50 0
Panama City 75 65 76 63 80 / 0 20 80 30 0
Dothan 74 61 76 58 79 / 0 50 90 30 0
Albany 76 60 76 59 80 / 0 40 90 40 0
Valdosta 77 61 80 63 82 / 0 10 90 60 0
Cross City 81 63 81 66 84 / 0 0 50 60 10
Apalachicola 73 65 76 65 80 / 0 10 80 40 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from late tonight through late Sunday
night for Coastal Bay-Coastal Franklin-Coastal Gulf-South
Walton.
GA...None.
AL...None.
GM...Small Craft Advisory from 8 PM EDT /7 PM CDT/ this evening to 2
AM EDT /1 AM CDT/ Sunday for Apalachee Bay or Coastal
Waters From Keaton Beach to Ochlockonee River FL out to 20
Nm-Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
NEAR TERM...Haner
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...DVD
MARINE...Haner
FIRE WEATHER...Montgomery
HYDROLOGY...CampThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:41 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 3 days |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.